Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 2, 2011, 3:22 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 3:22 PM MST (22:22 UTC)
- Expired
- Jan 3, 2011, 3:30 AM MST
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS45 KTFX 022222 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 322 PM MST SUN JAN 2 2011 MTZ011-013-047-030700- /O.NEW.KTFX.WS.W.0001.110102T2222Z-110103T1200Z/ HILL-CHOUTEAU-BLAINE- 322 PM MST SUN JAN 2 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET FOR HEAVY SNOW... WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. * TIMING AND MAIN IMPACT: HEAVY SNOW HAS BEEN REPORTED IN THE AREA OF THE BEARS PAW MOUNTAINS. SNOW IS EXPECTED TO CONTINUE THROUGH TONIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 15 TO 24 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF ON MONDAY. * WINDS AND VISIBILITY: SOUTHWEST WINDS OF 10 TO 15 MPH WILL CAUSE BLOWING AND RIFTING SNOW THAT WILL LIMIT VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 4000 FEET. * LOCATIONS AFFECTED INCLUDE: ROCKY BOY...WARRICK...AND THE FOOTHILLS AND HIGHER TERRAIN OF THE BEARS PAW MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-030000- /O.CON.KTFX.WW.Y.0001.000000T0000Z-110103T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 322 PM MST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: GUSTY WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. THE WINDS WILL COMBINE WITH THE RECENT SNOWFALL TO CAUSE BLOWING AND DRIFTING OF SNOW. * WINDS AND VISIBILITY: GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CAUSE VISIBILITIES AT TIMES TO BE REDUCED TO NEAR ZERO. * OTHER IMPACTS: SOME ROADS COULD BECOME IMPASSABLE DUE TO BLOWING AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
3 follow-up statements
733 WWUS45 KTFX 022358 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 458 PM MST SUN JAN 2 2011 MTZ009-030100- /O.EXP.KTFX.WW.Y.0001.000000T0000Z-110103T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 458 PM MST SUN JAN 2 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. LOCALIZED AREAS OF BLOWING SNOW WILL CONTINUE OVER THE NEXT FEW HOURS...BUT WINDS SHOULD DECREASE LATER THIS EVENING...RESULTING IN IMPROVED VISIBILITIES. $$ MTZ011-013-047-030800- /O.CON.KTFX.WS.W.0001.000000T0000Z-110103T1200Z/ HILL-CHOUTEAU-BLAINE- 458 PM MST SUN JAN 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * TIMING AND MAIN IMPACT: HEAVY SNOW HAS BEEN REPORTED IN THE AREA OF THE BEARS PAW MOUNTAINS. SNOW IS EXPECTED TO CONTINUE THROUGH TONIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 15 TO 24 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF ON MONDAY. * WINDS AND VISIBILITY: SOUTHWEST WINDS OF 10 TO 15 MPH WILL CAUSE BLOWING AND RIFTING SNOW THAT WILL LIMIT VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 4000 FEET. * LOCATIONS AFFECTED INCLUDE: ROCKY BOY...WARRICK...AND THE FOOTHILLS AND HIGHER TERRAIN OF THE BEARS PAW MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
230 WWUS45 KTFX 030407 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 907 PM MST SUN JAN 2 2011 MTZ011-013-047-031200- /O.CON.KTFX.WS.W.0001.000000T0000Z-110103T1200Z/ HILL-CHOUTEAU-BLAINE- 907 PM MST SUN JAN 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * TIMING AND MAIN IMPACT: HEAVY SNOW HAS BEEN REPORTED IN THE AREA OF THE BEARS PAW MOUNTAINS. SNOW IS EXPECTED TO CONTINUE THROUGH TONIGHT INTO EARLY MONDAY MORNING. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 15 TO 24 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF ON MONDAY. * WINDS AND VISIBILITY: WESTERLY WINDS OF 10 TO 15 MPH WILL CAUSE BLOWING AND DRIFTING SNOW THAT WILL LIMIT VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 4000 FEET. * LOCATIONS AFFECTED INCLUDE: ROCKY BOY...WARRICK...AND THE FOOTHILLS AND HIGHER TERRAIN OF THE BEARS PAW MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
044 WWUS45 KTFX 031030 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 330 AM MST MON JAN 3 2011 MTZ011-013-047-031130- /O.CAN.KTFX.WS.W.0001.000000T0000Z-110103T1200Z/ HILL-CHOUTEAU-BLAINE- 330 AM MST MON JAN 3 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW HAS ENDED IN THE AREA OF THE BEARS PAW MOUNTAINS AND WINDS HAVE ALSO DECREASED ALLOWING THE WINTER STORM WARNING TO BE CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 2:39 PM MST, 43 minutes earlier.
Area forecast discussion, Jan 2, 2:39 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 239 PM MST SUN JAN 2 2011 .DISCUSSION... TONIGHT THROUGH TUESDAY...NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE FORECAST AREA WITH A SERIES OF EMBEDDED WEATHER DISTURBANCES. ONE RELATIVELY STRONGER DISTURBANCE WILL MOVE INTO EASTERN MONTANA TONIGHT. ASSOCIATED SNOW WILL AFFECT THE EASTERN ZONES TONIGHT AND GRADUALLY DIMINISH LATER TONIGHT INTO MONDAY MORNING AS THE DISTURBANCE MOVES WELL SOUTHEAST OF THE AREA. SUCCEEDING DISTURBANCES ARE WEAKER AND DO NOT HAVE AS MUCH MOISTURE. THEREFORE THINK ANY CHANCE OF SNOW WILL BE CONFINED TO THE MOUNTAINS. DOWNSLOPE WINDS ARE EXPECTED TO DIMINISH EARLY THIS EVENING AND WILL CONTINUE WITH THE WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH 5 PM. DOWNSLOPE WINDS ARE EXPECTED TO PICK UP TUESDAY AFTERNOON FROM GREAT FALLS NORTHWEST TO THE CANADIAN BORDER AND WILL ADD BLOWING SNOW TO THE FORECAST IN THAT AREA. BLANK TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL SHORTWAVE MOVING THROUGH THE NORTHWEST FLOW ALOFT WILL EXIT THE AREA TUESDAY NIGHT AND THE AIRMASS WILL DRY...BUT REMAIN UNDERNEATH UNSETTLED NORTHWEST FLOW. A SURFACE LEE TROF WILL STAY IN PLACE ALONG THE ROCKIES AND BREEZY SOUTHWEST FLOW WILL CONTINUE ACROSS THE ROCKIES AND ADJACENT PLAINS THROUGH THURSDAY. ALTHOUGH HIGH PRESSURE ALOFT WILL REMAIN OVER THE ZONES...THE DISTURBANCES MOVING THROUGH THE FLOW ALOFT WILL BECOME STRONGER BY THURSDAY...AND MOISTURE AND THE CHANCE OF LIGHT SNOW WILL INCREASE. AN UPPER LEVEL TROF WILL MOVE OVER THE WEST COAST FRIDAY NIGHT AND MOISTURE AHEAD OF THIS SYSTEM WILL SPREAD ACROSS THE ROCKIES AS THE LOW SLOWLY MOVES EAST. AT LOWER LEVELS...A COLD FRONT WILL BRING COOLER SURFACE AIR FROM CANADA INTO THE ZONES. MUCH COLDER AIR FROM NORTHERN CANADA WILL ALSO BE MOVING SOUTH AND MOVE ACROSS THE HILINE BY SATURDAY MORNING. THIS VERY COLD AIR WILL BE ACCOMPANIED BY STRONG WINDS...SNOW...AND BLOWING SNOW. ALTHOUGH THIS IS STILL QUITE FAR OUT...THIS SYSTEM APPEARS AS IF WINTER HIGH LIGHTS WILL BE REQUIRED. TEMPERATURES WILL CONTINUE TO MODERATE DURING THE BEGINNING OF THE PERIOD...MOVING 10 TO 15 DEGREES ABOVE NORMALS BY THURSDAY...BUT DROP WELL BELOW NORMALS BY LATE SATURDAY AND SUNDAY AS THE ARCTIC FRONT PUSHES THROUGH THE AREA. ZELZER && .AVIATION... UPDATED 1753Z. UNSETTLED FLOW WILL REMAIN ACROSS THE AREA TODAY. A DISTURBANCE WILL MOVE THROUGH THIS FLOW THIS AFTERNOON AND EVENING...AND BRING PERIODS OF LIGHT SNOW CAUSING LOCAL MVFR/IFR CONDS DUE TO CIGS AND VSBYS. STRONG WINDS ACROSS THE NORTHERN ROCKIES AND ADJACENT PLAINS WILL CAUSE BLOWING SNOW. WINDS WILL WEAKEN DURING THE EVENING WITH IMPROVING VISIBILITIES. DB && .HYDROLOGY... UPDATED 1720Z. THE FLOOD WARNING AFFECTING THE MISSOURI RIVER IN GREAT FALLS HAS BEEN CAN CELLED. WATER THAT ESCAPED THE RIVER REMAINS FROZEN ACROSS RIVER ROAD AND IS EXPECTED TO REMAIN THERE FOR AT LEAST THE NEXT 5 TO 7 DAYS. WHILE THE CURRENT STATE OF THE ICE JAM MAY HAVE STABILIZED...CONDITIONS CAN UNEXPECTEDLY CHANGE. WEATHER PATTERNS AND ICE JAM CONDITIONS WILL CONTINUE TO BE MONITORED AND PRODUCTS ISSUED AS NEEDED. A FLOOD WARNING HAS BEEN ISSUED FOR THE GALLATIN RIVER NEAR LOGAN DUE TO AN ICE JAM. THE WARNING WILL CONTINUE UNTIL FURTHER NOTICE. && .PRELIMINARY POINT TEMPS/POPS... GTF 9 24 7 29 / 30 10 10 10 CTB 3 21 7 25 / 10 10 0 10 HLN -1 17 1 22 / 10 10 10 10 BZN -7 18 -4 23 / 20 10 0 10 WEY -16 17 -4 15 / 50 10 10 20 DLN 1 20 1 22 / 10 10 10 10 HVR -2 11 -4 17 / 60 10 10 10 LWT 11 23 4 26 / 70 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON NORTHERN ROCKY MOUNTAIN FRONT. FLOOD WARNING FOR THE GALLATIN RIVER NEAR LOGAN UNTIL FURTHER NOTICE. && SHORT TERM...BLANK LONG TERM...DB AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 2, 9:39 AM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 939 AM MST SUN JAN 2 2011 MTZ010>013-044>051-031645- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 939 AM MST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW CAUSING REDUCED VISIBILITIES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>054-031645- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER- 939 AM MST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-031645- NORTHERN ROCKY MOUNTAIN FRONT- 939 AM MST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A BLOWING SNOW ADVISORY REMAINS IN EFFECT THROUGH 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ055-031645- GALLATIN- 939 AM MST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING IS IN EFFECT UNTIL FURTHER NOTICE FOR THE GALLATIN RIVER NEAR LOGAN DUE TO AN ICE JAM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:08 AM MST | River Flood Warning | TFX | Gallatin | 5 days |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.